Alert archive / Alabama / Wind Advisories in 2014
Wind Advisory 7, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Oct 13, 2014, 4:27 AM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Oct 13, 2014, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 4:27 AM CDT (09:27 UTC)
- In effect from
- Oct 13, 2014, 1:00 PM CDT
- Expired
- Oct 13, 2014, 8:58 PM CDT
- In force
- 8 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 72 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
679 WWUS74 KHUN 130927 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 427 AM CDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT TUESDAY... .A STRENGTHENING AREA OF LOW PRESSURE WILL APPROACH THE REGION FROM THE WEST TODAY...RESULTING IN INTENSE SOUTHEASTERLY WINDS ACROSS THE REGION. THE STRONG WINDS WILL CONTINUE OVERNIGHT BUT WILL GRADUALLY SHIFT TO THE SOUTHWEST AS A COLD FRONT PUSHES EASTWARD. ALZ001>010-016-TNZ076-096-097-141200- /O.NEW.KHUN.WI.Y.0007.141013T1800Z-141014T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 427 AM CDT MON OCT 13 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT TUESDAY. * TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA AND LINCOLN, MOORE, AND FRANKLIN COUNTIES IN SOUTHERN TENNESSEE BETWEEN 1 PM CDT THIS AFTERNOON AND 7 AM CDT TUESDAY. * WINDS...SUSTAINED SPEEDS OF 20 TO 25 MPH WITH FREQUENT GUSTS OF 35 MPH. BOTH SUSTAINED SPEEDS AND GUSTS WILL BE SIGNIFICANTLY HIGHER IN ELEVATED TERRAIN. * IMPACTS...THE STRONG WINDS WILL BLOW AROUND ANY UNSECURED OUTDOOR OBJECTS AND MAY RESULT IN DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ 70/DD
2 follow-up statements
752 WWUS74 KHUN 131908 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 208 PM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM CDT TUESDAY... .A STRENGTHENING AREA OF LOW PRESSURE IS APPROACHING THE REGION FROM THE WEST AND HAS RESULTED IN INTENSE SOUTHEASTERLY WINDS ACROSS THE REGION. THE STRONG WINDS WILL CONTINUE OVERNIGHT BUT WILL GRADUALLY SHIFT TO THE SOUTHWEST AS A COLD FRONT PUSHES EASTWARD. ALZ001>010-016-TNZ076-096-097-141200- /O.CON.KHUN.WI.Y.0007.000000T0000Z-141014T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 208 PM CDT MON OCT 13 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT TUESDAY... * TIMING AND AREAS AFFECTED...ALL COUNTIES IN NORTHERN ALABAMA AND LINCOLN... MOORE... AND FRANKLIN COUNTIES IN SOUTHERN TENNESSEE BETWEEN 1 PM CDT THIS AFTERNOON AND 7 AM CDT TUESDAY. * WINDS...SUSTAINED SPEEDS OF 20 TO 25 MPH WITH FREQUENT GUSTS OF 35 MPH. BOTH SUSTAINED SPEEDS AND GUSTS WILL BE HIGHER IN ELEVATED TERRAIN. * IMPACTS...THE STRONG WINDS WILL BLOW AROUND ANY UNSECURED OUTDOOR OBJECTS AND MAY RESULT IN DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
225 WWUS74 KHUN 140158 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 858 PM CDT MON OCT 13 2014 ALZ001>010-016-TNZ076-096-097-140300- /O.CAN.KHUN.WI.Y.0007.000000T0000Z-141014T1200Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 858 PM CDT MON OCT 13 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE TENNESSEE VALLEY ARE BEGINNING TO DIMINISH BELOW CRITERIA FOR A WIND ADVISORY. HOWEVER WIND GUSTS AROUND 25 MPH WILL STILL BE POSSIBLE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Oct 13, 12:09 AM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Oct 13, 12:09 AM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 1209 AM CDT MON OCT 13 2014 .UPDATE... FOR 06Z TAFS && .DISCUSSION.../ISSUED 833 PM CDT SUN OCT 12 2014/ CLUSTERS OF CONVECTION, SOME OF WHICH HAVE BEEN SUPERCELLULAR, CONTINUE TO REDEVELOP ALONG AND N OF A SFC WARM FRONT SITUATED NEAR AND JUST NORTH OF THE I-20 CORRIDOR IN MS AND AL. A WEDGE FRONT WAS PUSHING SWWD (NOTED ON FFC RADAR) INTO NWRN GA. THIS MAY EVEN GET CLOSE TO DEKALB COUNTY. AS ONE CLUSTER CROSSES NERN AL AT THIS HOUR, NEW DEVELOPMENT WAS ORIENTED IN A SSW- NNE DIRECTION IN WRN AL FROM WNW OF TUSCALOOSA THRU HAYLEYVILLE AND MOULTON IN LAWRENCE COUNTY. THESE WILL LIKELY TRACK NE INTO NC/NERN AL OVER THE NEXT FEW HOURS. OTHER CLUSTERS OF STORMS ARE GATHERING IN THE ARKLAMISS REGION WITH AN EXPECTED MOVEMENT TO THE NE AND WILL AFFECT NW AL AND SRN TN LATE TONIGHT. THIS ACTIVITY WILL BE FEEDING OFF AN INCREASING LLJ ACROSS THE LOWER MS VALLEY. OUR LLJ SPEEDS WILL INCREASE TO 25-30KT, CERTAINLY ENOUGH TO KEEP PERSISTENT MOISTURE TRANSPORT. EFFECTIVE BULK SHEAR VALUES OF 30-40KT SHOULD SUSTAIN ACTIVITY OVERNIGHT AS WELL DESPITE LOSS OF HEATING, BUT THE OVERALL SEVERE WEATHER THREAT REMAINS QUITE LOW. WE HAVE HAD WEAK-MODERATE MESOCYCLONES THAT WERE PROBABLY AIDED BY AFTERNOON HEATING. OUR BIGGER CONCERN OVERNIGHT WILL BE LOCALLY EXCESSIVE RAINFALL DUE TO TRAINING. THE PRIMARY AREA OF CONCERN IS ACROSS OUR SRN/SERN COUNTIES WHICH RECEIVED HEAVY RAINS ON SATURDAY NIGHT AND AGAIN TODAY. WILL BE RAISING THE POP IN THESE AREA INTO THE CATEGORICAL RANGE. AK .AVIATION... FOR 06Z TAFS... NMRS SHRA AND TSRA WILL AFFECT THE KMSL AND KHSV VCNTY THRU AT LEAST 08Z. THIS TREND MAY NEED FURTHER AMDS THIS MORNING. TEMPO FLIGHT RESTRICTIONS (IFR AT KMSL AND MVFR AT KHSV) DUE TO LOWERED VSBY WITHIN TS. LOW CLOUDS MAY TEND TO DEVELOP BY 14Z IF NOT SOONER IN MOIST SELY FLOW. THE CIGS SHOULD SCATTER AND LIFT INTO THE VFR CATEGORY BY LATE MONDAY MORNING. ADDITIONAL SHRA AND TSRA MAY DEVELOP MONDAY AFTERNOON AND EVENING, BUT PROB IS TOO LOW TO INCLUDE IN THE PREVAILING FORECAST. SHRA AND TSRA WILL INCREASE IN COVERAGE IN ADVANCE OF A STRONG COLD FRONT LATE MONDAY EVENING AND MONDAY NIGHT, AND FUTURE FORECASTS WILL LIKELY REFLECT THIS TREND. AK && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Oct 12, 8:48 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HUNTSVILLE AL 848 PM CDT SUN OCT 12 2014 ALZ001>010-016-TNZ076-096-097-131000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 848 PM CDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND TONIGHT AS A WARM FRONT LIFTS NORTH ACROSS THE AREA. LOCALLY EXCESSIVE RAINFALL AND HAIL ARE THE MAIN THREATS FROM THESE STORMS. FLASH FLOODING COULD OCCUR IN A COUPLE OF LOCATIONS WHERE PERSISTENT DOWNPOURS OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN ON MONDAY...ESPECIALLY DURING THE AFTERNOON HOURS. THESE STORMS WILL BE CAPABLE OF LARGE HAIL. THE THREAT OF SEVERE THUNDERSTORMS WILL INCREASE MONDAY NIGHT INTO EARLY TUESDAY AS A STRONG COLD FRONT APPROACHES THE REGION FROM THE WEST. ONE OR MORE LINES OF THUNDERSTORMS WILL ARRIVE IN NORTHWEST ALABAMA AFTER MIDNIGHT AND PROGRESS SLOWLY EAST THROUGH THE REST OF NORTH ALABAMA AND SOUTHERN TENNESSEE BEFORE EXITING EARLY TUESDAY AFTERNOON. DAMAGING WINDS...BRIEF TORNADOES AND POSSIBLY LARGE HAIL WILL BE POSSIBLE WITH THESE LINES OF THUNDERSTORMS. IN ADDITION...HEAVY RAINFALL AMOUNTS OF OVER 2 INCHES IN A SHORT PERIOD WILL PRODUCE EXCESSIVE RUNOFF AND POSSIBLE FLASH FLOODING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY FROM MIDNIGHT TUESDAY MORNING THROUGH EARLY TUESDAY AFTERNOON.
In the hours before
Special weather statement, Oct 13, 1:20 AM CDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 AM CDT MON OCT 13 2014
ALZ001>003-130700-
LAUDERDALE AL-COLBERT AL-FRANKLIN AL-
120 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAUDERDALE...COLBERT
AND FRANKLIN COUNTIES UNTIL 200 AM CDT...
AT 119 AM CDT...DOPPLER RADAR INDICATED SEVERAL CLUSTERS OF STRONG
THUNDERSTORMS IN THE ADVISORY AREA. THE STRONGEST CELL WAS LOCATED 9
MILES SOUTHWEST OF TUSCUMBIA. ALL STORMS WERE MOVING NORTH AT 40 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...RED
BAY...CHEROKEE...ST. FLORIAN...BELGREEN AND UNDERWOOD-PETERSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THE STORMS HAVE PASSED.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3459 8814 3489 8810 3490 8811 3491 8811
3491 8764 3431 8776 3432 8817
TIME...MOT...LOC 0619Z 189DEG 41KT 3465 8783
70/DDSpecial weather statement, Oct 13, 2:04 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
204 AM CDT MON OCT 13 2014
TNZ096-130745-
LINCOLN TN-
204 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN COUNTY UNTIL
245 AM CDT...
AT 203 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF FAYETTEVILLE...AND
MOVING NORTH AT 20 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS CLUSTER
OF STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LINCOLN...HOWELL...KELSO...MIMOSA...FLINTVILLE...
SMITHLAND...MULBERRY...MOLINO AND SKINEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
&&
LAT...LON 3524 8642 3524 8641 3523 8641 3523 8639
3518 8637 3515 8637 3499 8641 3500 8663
3525 8661
TIME...MOT...LOC 0703Z 189DEG 17KT 3506 8651
70/DDLocal storm report, Oct 13, 2:30 AM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 AM CDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0211 AM FLASH FLOOD 1 NNE CHEROKEE 34.77N 87.96W
10/13/2014 COLBERT AL EMERGENCY MNGR
8TH STREET AT HERBERT STREET IS FLOODED IN DOWNTOWN
CHEROKEE. POLICE OFFICERS ARE BARRICADING THE STREET.
DEPTH OF WATER IS 6-8 INCHES AND RISING RAPIDLY.
&&
12Special weather statement, Oct 13, 2:49 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 AM CDT MON OCT 13 2014
TNZ076-096-130830-
MOORE TN-LINCOLN TN-
249 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN
COUNTIES UNTIL 330 AM CDT...
AT 248 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORM CENTERED NEAR FAYETTEVILLE...AND MOVING NORTH
TO NORTHEAST AT 30 MPH.
WIND GUSTS OF 30 TO 40 MPH AND TORRENTIAL RAINFALL WILL BE POSSIBLE
WITH THIS CLUSTER OF STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...PETERSBURG...TIMS FORD LAKE...HOWELL...
BOONSHILL...BELLEVILLE...HURDLOW...MARBLE HILL AND BOONEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING WITH THIS CLUSTER OF STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3541 8626 3537 8626 3537 8628 3524 8629
3522 8632 3521 8630 3517 8631 3512 8683
3526 8683 3525 8675 3531 8668 3533 8660
3537 8659 3535 8654 3536 8649 3532 8642
3535 8641 3536 8633 3541 8629
TIME...MOT...LOC 0748Z 203DEG 24KT 3522 8660
70/DDSpecial weather statement, Oct 13, 3:54 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
354 AM CDT MON OCT 13 2014
ALZ002-003-130930-
COLBERT AL-FRANKLIN AL-
354 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLBERT AND
NORTHWESTERN FRANKLIN COUNTIES UNTIL 430 AM CDT...
AT 354 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
RED BAY...MOVING EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH AND LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RED BAY...BELGREEN...POGO...LITTLE BEAR CREEK RESERVOIR...CEDAR CREEK
RESERVOIR...SRYGLEY CHURCH...PLEASANT SITE...DEMPSEY AND HALLTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS STORM HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
AGGRAVATE THE EXISTING HIGH THREAT FOR FLASH FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3458 8814 3465 8789 3445 8782 3437 8817
3438 8817
TIME...MOT...LOC 0852Z 251DEG 25KT 3447 8815
70/DDSpecial weather statement, Oct 13, 4:09 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 AM CDT MON OCT 13 2014
ALZ001-002-130945-
LAUDERDALE AL-COLBERT AL-
409 AM CDT MON OCT 13 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAUDERDALE AND WESTERN
COLBERT COUNTIES UNTIL 445 AM CDT...
AT 409 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM NEAR WALNUT GROVE TO 8 MILES EAST OF
TISHOMINGO STATE PARK...AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS LINE OF STORMS.
LOCATIONS IMPACTED INCLUDE...
J P COLEMAN STATE PARK...CHEROKEE...WATERLOO...MT HESTER...WRIGHT...
EASTPORT...MAUD...MALONE...MYNOT AND ALLSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE
LIMBS...ALONG WITH OTHER SMALL UNSECURED ITEMS. SEEK SAFE SHELTER
UNTIL THIS LINE OF STORMS HAS PASSED.
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
AGGRAVATE THE EXISTING HIGH THREAT FOR FLASH FLOODING. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3500 8792 3465 8789 3458 8813 3462 8814
3489 8810 3492 8816 3501 8820
TIME...MOT...LOC 0907Z 235DEG 27KT 3502 8809 3464 8804
70/DDThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:15 PM CDT | Special Weather Statement | HUN | DeKalb | 30 min |
| Oct 12, 7:50 PM CDT | Special Weather Statement | HUN | DeKalb | 40 min |
| Oct 12, 8:33 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 27 min |
| Oct 12, 9:04 PM CDT | Flash Flood Warning | HUN | Cullman | 4 hr |
| Oct 12, 10:02 PM CDT | Special Weather Statement | HUN | Lauderdale | 28 min |
| Oct 12, 11:02 PM CDT | Special Weather Statement | HUN | Lauderdale | 28 min |
| Oct 13, 12:34 AM CDT | Special Weather Statement | HUN | Colbert | 41 min |
| Oct 13, 12:55 AM CDT | Areal Flood Warning | HUN | Cullman | 6 hr |
| Oct 13, 1:20 AM CDT | Special Weather Statement | HUN | Colbert, Franklin, Lauderdale | 40 min |
| Oct 13, 2:17 AM CDT | Flash Flood Warning | HUN | Colbert, Franklin, Lauderdale | 3 hr |
| Oct 13, 3:54 AM CDT | Special Weather Statement | HUN | Franklin | 36 min |
| Oct 13, 4:40 AM CDT | Flash Flood Watch | HUN | Colbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more | 23 hr |
| Oct 13, 5:15 AM CDT | Areal Flood Warning | HUN | Colbert, Franklin, Lauderdale | 3 hr |
| Oct 13, 3:54 PM CDT | Severe Thunderstorm Warning | HUN | Cullman | 36 min |
| Oct 13, 4:24 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 36 min |
| Oct 13, 4:26 PM CDT | Severe Thunderstorm Warning | HUN | Cullman, Marshall, Morgan | 34 min |
| Oct 13, 4:36 PM CDT | Severe Thunderstorm Warning | HUN | Franklin, Lawrence | 24 min |
| Oct 13, 4:45 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 30 min |
| Oct 13, 4:46 PM CDT | Tornado Warning | HUN | Franklin | 33 min |
| Oct 13, 4:51 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 39 min |
| Oct 13, 4:54 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 21 min |
| Oct 13, 4:56 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 34 min |
| Oct 13, 5:05 PM CDT | Tornado Warning | HUN | Madison | 15 min |
| Oct 13, 5:14 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 31 min |
| Oct 13, 5:23 PM CDT | Special Weather Statement | HUN | Limestone, Madison | 22 min |
| Oct 13, 5:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 15 min |
| Oct 13, 5:52 PM CDT | Special Weather Statement | HUN | Colbert, Lauderdale | 38 min |
| Oct 13, 2:04 AM CDT | Special Weather Statement | HUN | Lincoln | 41 min |
| Oct 13, 2:49 AM CDT | Special Weather Statement | HUN | Lincoln, Moore | 41 min |
| Oct 13, 5:46 PM CDT | Special Weather Statement | HUN | Moore | 44 min |
Nearby
Wind Advisories in Alabama, 2014Wind Advisories in Tennessee, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.